MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP; SUTURES - ABSORBABLE
Catalog Number Z711D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device jg6831 batch number, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on unknown date and the suture was used.During use, the suture was broken.Another like suture was used.There were no adverse consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device evaluation summary: an empty opened foil, a paper lid and a winding former with eight needles and suture pieces of product code z711d, lot # mg6831 were returned for analysis.During the visual inspection of sample, the swage and attachment area of the eight needles were noted to be as expected and a piece of the suture was noted attach to barrel hole in each needle, the sutures has begun with the process of degradation and the strands was broken in multiples pieces, this is the cause that breakage suture.The product code z711d contains absorbable sutures and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The foil was inspected and multiples holes in cavity were noted.This condition contributed to degradation of the suture.The conditions of the holes could not be determined.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable cause of performance breakage suture, was caused by suture degradation exposure to environment.

Brand Name
PDSII VIO 8X18IN 5-0 S/A RB-1 CR MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9038791
Report Number2210968-2019-87354
Device Sequence Number2411067
Product Code NEW
UDI-Device Identifier10705031061590
UDI-Public10705031061590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberZ711D
Device Lot NumberJG6831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/10/2019
Patient Sequence Number1